CSN Login
Members Online: 14

New to the site

alwaysblessed2013
Posts: 2
Joined: Jul 2013

My navigator suggested that I check out this site and possibly sign up.  I have Stage III Hodgkins mutiple sclerosis and have had one ABVD treatment so far with the next one in a week.  I am still having ups and downs dealing with the knowledge that I have cancer, but most days, other than not being able to do anything, because of surgery and not being released yet, I am doing well. 

My husband has been my anchor in all of this.  I know that sometimes he gets overwhelmed and has a hard time dealing with it too, just like my kids do, but I am a survivor and believe that I have many more years to aggravate all of them.

Just thought to post as a newbie.

Hugs and prayers to all.

Rocquie's picture
Rocquie
Posts: 515
Joined: Mar 2013

Welcome to the site. There is a fantastic group of people here. I have received so much comfort and encouragement here. I have laughed out loud a number of times; I have cried. I have felt so much compassion directly toward me and given to others. We have compared notes. We offer advice. We sometimes goof around and shoot the breeze. . .just hang out to socialize.

I hope that whatever you need, you will ask for. I sure haven't been shy in that department!

I am glad you are here.

Hugs and prayers to you,

Rocquie

 

allmost60's picture
allmost60
Posts: 3173
Joined: Jul 2010

Hi, and "Welcome" to the group,

  The hardest part with welcoming newbies is knowing one more person is dealing with a life changing health issue. Cancer is scary and can make us feel so lonely and isolated at times, even when we have wonderful spouses, family and friends helping us through it. What I found when I joined this wonderful group was a connection and a feeling that these people REALLY "get it"! I think people that are dealing with cancer really do "get it" on all levels. I'm so sorry you are dealing with cancer, but you have found a wonderful place to share and receive love, hope and understanding. The wealth of information is amazing, so feel free to ask any questions or share your thoughts, because at least one or more of us has probably been there, and done that and will be more than happy to help. Take care and best wishes. Hope you get released soon to go home...there's no place like home to heal and get better. Much love...Sue

(Follicular NHL-stg3-grd2-typA-Dx 6/10-age 62) In remission

girliefighter's picture
girliefighter
Posts: 217
Joined: Mar 2013

I just wanted to extend a warm welcome to you. To let you know that you are surrounded by a ton of loving and inspirational people. We will all be here for you in anyway.

xxxooo

Carie

Shoopy
Posts: 210
Joined: Jul 2013

Welcome to the board.  I have found everyone here to be caring and helpful.  It is really a great feeling to know that you can post any questions and if someone knows about it...they will try to help.  Unfortunately, I have little knowledge about your situation.  I have experience with R-CHOP and R-DHAP treatment as well as refractory DLBCL.

I do understand the 'ups and downs'.  I liken it being on a rollercoasted blindfolded.  Keep the positive attitude.  Know that it's ok to cry (for a guy like me...that was a tough lesson).  Accept the gratuity of your friends and family if it ever presents itself...let them help you and your husband.  I am still learning too.

Good luck...I will keep you in my prayers.

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1192
Joined: May 2012

Welcome, Always-blessed,

As my site name might give away, I began here with Stage 3 HL. I too did abvd, 12 infusions (6 "cycles).  Quite a few of us here have done abvd, so do not hesitate to ask questions about the medications or side-effects.

Also like you, my spouse led me throught this thing. Because I was so extremely weakened, she had to drive me to and from all treatments, and  I was a virtual invalid for those six months. By around midway in treatment, I was sleeping 17 or more hours per day, for instance.

Bless your progress, and your husband as well,

max

alwaysblessed2013
Posts: 2
Joined: Jul 2013

After my first treatment I was told that I would experience some nausea, however, I was truly blessed and did not have any of that problem.  I am going in this Wednesday for my second ABVD treatment.  I have read in some posts that as the treatment progresses you sleep alot more.  I am already sleeping a lot as I don't have much of an energy level.  Is sleeping one of the side effects? Besides losing hair, which I understand usually occurs after the 2nd or 3rd treatment.  I know that each person is different, but it helps to know what some of the side effects are so I can be on the look out for them.

Hugs and prayers to all,

Always Blessed

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1192
Joined: May 2012

Always BLessed,

Abvd pretty consistently causes the hair to all drop out within a few days after the second treatment. Mine fell out all at once. There was nothing gradual about it.  I went into the bathroom one mornng, scratched my head, and had a handful of hair. FIve minutes later, there was not a hair on my head.  I eventually lost all of my eyebrows and eyelashes as well. 

The side-effects tend to increase in intensity as more and more infusions are received; this is true not just of abvd, but most chemo drrugs.

Extreme fatigue was my most pronounced side-effect.  It is impossible to determine how much of this was due to the medicine, and how much was caused by the disease itself, but as I have mentioned many times, by around my 4th treatment, I slept about 17 or more hours per day.  The doctor encouraged me to rest. This is not the time to train for the Tour de France ! By about midway through treatments, my appetite went to zero. I mostly relied on breakfast drinks at that point, although I did at times eat solid foods.

Many chemo combinations contain steroids, which act like a stimulant to the patient, and encourage appetite and increase energy.  ABVD does NOT have a steroid, so the experience is different.

My other more pronounced side-effects were neuropathy (hands and feet go numb), and a loss of my sense of taste.  You may not have any of these, or they may vary in intensity.

Watch for breathing problems: I had "lung toxicity" from the Bleomycin. This is pretty rare, but can be serious.  Call your doc if you develope a persistent, serious cough.

Most side-effects go away over time after treatment ends. Hair, for instance, virtually always returns.

May you get well fast, and have the fewest side-effects in history !

max

Joemory21's picture
Joemory21
Posts: 40
Joined: Feb 2013

Sorry you had to find us. It's going to be an odd road but everyone here is great.

best of luck

jonathan

sureshwani
Posts: 23
Joined: Aug 2013

Alwaysblessed2013 ,

I also have completed 12 infusions of ABVD. each infusion will add to nausea. But one has to keep positive

attitude. welcome to the site. guys here will share there experiences and provide support.

suresh

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network